MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT
Model Number PED2-450-20
Medical Device Problem Codes Structural Problem (2506); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Hemorrhage/Blood Loss/Bleeding (1888); Intracranial Hemorrhage (1891); Stenosis (2263)
Date of Event 07/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline patient experienced headache and intracranial hemorrhage and was hospitalized on (b)(6) 2024.Actions taken: stop effient, start aspirin 81mg bd, daily p2y12 10 mg.Once p2y12 was close to normal plan to restart half does effient.Tylenol and oxycodone 2.5 mg (b)(6) 2024 for headache.The patient was recovering/resolving.The event did not result in a new or worsening of existing neurological deficits.Non-intracranial hemorrhage and intraventricular hemorrhage postop day 3 following pipeline placement was noted.The patient was being treated for a right ica c6 aneurysm with a saccular morphology.Aneurysm dimensions: maximum diameter 4 mm, dome height 4 mm and dome width 4 mm.The access vessel was the radial right.Rist was used.Ae was not related to the disease under study.The study device was successfully implanted in the subject.Wall apposition was achieved.Side branches were not covered by the pipeline.No device flattening or twisting was noted.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that the patient was discharged on (b)(6) 2024.Ncct, cta, and mr taken during this hospitalization.Imaging reported ivh within the right lateral ventricle.The ventricles are normal in size and morphology without hydrocephalus.No mass effect or midline shift.Patent flow contrast throughout the device and into the right mca.Device was implanted.Additional findings of severe stent stenosis with patent flow.
 
Event or Problem Description
Additional information received reported cta head on 05-july-2024 reported "there is severe stenosis/underdistention of the distalmost portion of the device within the proximal right m 1 segment with patent flow".No treatment is documented.Subject was also diagnosed with intraventricular hemorrhage (ivh) at this time and hospitalized.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the patient's hospitalization ended on (b)(6) 2024.It was also noted that there was not complete wall apposition at an unscheduled visit on (b)(6) 2024.It was reported that there was complete wall apposition at the initial procedure two days prior.The aneurysm dimensions were updated.It was stated that the max diameter was 5.2mm, the dome height was 5.2mm, the dome width was 3.8mm, and the neck size was 4.8mm.The parent artery diameter was 2.5mm distal to the aneurysm and 4mm proximal.Ancillary devices included a phenom 27 microcatheter and phenom plus support catheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported cec adjudicated causal to procedure and possible to device and apt.Cec comments likely hemorrhagic transformation of periprocedural infarct, which in turn may be due to device stenosis on cta.Post implant aneurysm occlusion (raymond and roy) at the end of the procedure was class 3.Site answered query and clarified it was a data entry error and corrected the data to complete wall apposition.However, filled out a f/u imaging crf and also noted wall apposition incomplete.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported cec adjudicated causal to procedure and possible to device and apt.Cec comments likely hemorrhagic transformation of periprocedural infarct, which in turn may be due to device stenosis on cta.Post implant aneurysm occlusion (b)(6) at the end of the procedure was class 3.Site answered query and clarified it was a data entry error and corrected the data to complete wall apposition.However, filled out a f/u imaging crf and also noted wall apposition incomplete.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported 5 mg of prochlorperazine was administered intravenous on (b)(6) 2024 for worsening of adverse event.Hemorrhagic transformation of periprocedural infarct due to device stenosis.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported device stenosis.The side branches covered by the pipeline: choroidal, anterior cerebral and ophthalmic.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the event resolved on (b)(6) 2024.
 
Event or Problem Description
Additional information was received that per site update of the aneurysm follow-up 180-day dsa imaging on (b)(6) 2025 response to complete wall apposition updated to: ¿no¿.Site has been queried to provide reason for change and whether this change was due to a device deficiency.No symptoms or actions taken were reported in relation to this finding.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19755002
Report Number2029214-2024-01249
Device Sequence Number6623591
Product Code OUT
UDI-Device Identifier00763000284541
UDI-Public(01)00763000284541(17)261106(10)B651433
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPED2-450-20
Device Catalogue NumberPED2-450-20
Device Lot NumberB651433
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Supplement Date Received by Manufacturer08/04/2024
08/16/2024
08/28/2024
09/13/2024
09/10/2024
10/01/2024
10/29/2024
01/13/2025
06/05/2026
07/20/2026
08/18/2026
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date08/15/2024
08/22/2024
09/06/2024
09/26/2024
09/27/2024
10/11/2024
11/20/2024
01/31/2025
07/02/2026
08/12/2026
09/15/2026
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age54 YR
Patient SexFemale
Patient Weight138 LB